I've been taking vicodin for 7 months now first I had gall bladder surgery then got hurt on the job a month later been in pain ever since had to have surgery on my right wrist and now going to therapy twice a week which is very painfull. I normally take about 8 pils a day go through 30 in 5 days. Even though I'm still in lost of pain with my wirst I don't want to take vicodin anymore I want to quit cold turkey I know if I don't take any for one day my knees start to hurt and then I get body aches which I can handle I just would like to know how long it will take for the withdraw to be over with. How bad can it get? Is it dangerous for me to stop cold turkey my doctor put a hold on my vicodin so I have no choice I'm glad he did though he put a hold because he want to talk about me pain management but he hasn't called me back need answers thank you
It will be very hard to do you will go threw a lot of bad DT the stuff you are filling now is just the begining of what is to come you need to try to talk to your dock and let him know you have been taking these meds for this long he may call you in something but it is safe to DT on your own it is going to be painful you have no idea how bad you are going to fill on day 3,4,5, and so on the DT can last up to 2 weeks if your lucky that's all good luck and I hope you fill better!!
PLease google the Thomas Recipe for a list of otc and rx meds you may need while in withdrawal, also google Post Acute Withdrawal Syndrome for opiates.
The physical part of WD is unpleasant, as you know. I cannot tell you how long it will last, as every person is different.
The mental part of WD can be potentially unpleasant as well. Please watch for signs of clinical depression. IF you find yourself feeling quite depressed get to your doc asap.
For chills and muscle cramping take lots of hot baths. If insomnia hits you, take Benadryl to get some sleep, yet don't mix it with benzo's. Immodium AD is a must. Try to stay hydrated, and keep potastium levels up, yet not too much as it can affect ones heart.
Keep posting, let us know how you are doing! If I did it, so can you!!
I have never been on Vicondin, but I was on Lortab 1O 4 times a day and I took myself off them all the time to make sure I didnt get addicted. It was always hard the first two days, shakes, terrible sweats, and of course the pain. The third day the sweats were better, but still shaky, and of course the pain was getting more intense because the medicine was starting to get out of my system. I was very lucky I didn't have any nausea or direah(?). Most people do. It took me about 7 or 8 days to start feeling normal. I couldn't walk because my pain was too bad! I'm very blessed to have such a wonderful husband who cooked and brought my food to my bed. My doctor finally put me on Ozycontin, but I had to see a psychiatrist first. He told me when you have pain the medicine goes to the pain, if you continue to take them when your pain is gone is when you become addicted.g
It sounds like you have to take more than prescribed like I did when I was taking Lortab! I had been on them so long they did nothing unless I took more than prescribed. Doctors have such a hard time writing pain medicine because they are so widely misused! Keep us informed how you are doing and positive energy and prayers coming your way!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Sep 2009 • 2 answers
Posted 28 Aug 2010 • 3 answers
Posted 20 Sep 2011 • 1 answer
Posted 17 Nov 2011 • 1 answer
Posted 24 May 2012 • 2 answers